MAUDE Adverse Event Report: BECTON DICKINSON INDUSTRIAS CIRURGICAS, LTDA. BD ANGIOCATH; PERIPHERAL IV CATHETERS

BECTON DICKINSON INDUSTRIAS CIRURGICAS, LTDA. BD ANGIOCATH; PERIPHERAL IV CATHETERS
Catalog Number 381123
Medical Device Problem Codes Break (1069); Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/27/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.A device evaluation and/or device history review is anticipated but is not complete.Upon completion a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd angiocath leaked at the catheter junction.The following information was provided by the initial reporter, translated from chinese to english: on (b)(6) 2023, patient underwent femoral head surface replacement in the operating room of our hospital.After the anesthesiologist placed the patient's tube, he found that the patient's indwelling needle had an obvious hematoma in the patient's body near the end of the needle.The anesthesiologist withdrew the needle and replaced it with a new one, which was then used normally without any adverse effects.The anesthesiologist examined the defective device postoperatively, and when he administered the fluid to the defective device, he found that the fluid was spilling out of the back of the needle, which meant that there was a break in the needle near the end of the indwelling needle, but the device was too small to be photographed clearly.The situation was so urgent during the procedure that the physician did not take a picture of the patient at the time of the adverse event.(there is nothing wrong with the attached picture, the syringe is for testing the leakage of the indwelling needle, the blue connector and the front hose are the part of the indwelling needle).
 
Additional Manufacturer Narrative
A device history record review was completed for provided material number 381123 and lot number 2027018.The review did not reveal any detected abnormalities during the production process that could have contributed to the reported defect and all quality tests were found to be within specification.To aid in the investigation of this issue, four (4) pictures were provided for evaluation by our quality team.Through examination of the pictures, a leak was observed; however, the exact location of the leak could not be determined.At this time, an exact cause could not be determined for this incident.Our quality team will continue to closely monitor the manufacturing process for signs of this potential defect and any emerging trends.

Brand Name
BD ANGIOCATH
Common Device Name
PERIPHERAL IV CATHETERS
Manufacturer (Section D)
BECTON DICKINSON INDUSTRIAS CIRURGICAS, LTDA.
ave. pres.juscelino kubitschek
273 francisco bernardino
juiz de fora
BR 
Manufacturer (Section G)
BECTON DICKINSON INDUSTRIAS CIRURGICAS, LTDA.
ave. pres.juscelino kubitschek
273 francisco bernardino
juiz de fora
BR  
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key18307539
Report Number9610048-2023-00113
Device Sequence Number6718396
Product Code FOZ
UDI-Device Identifier30382903811237
UDI-Public(01)30382903811237
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151698
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number381123
Device Lot Number2027018
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/17/2023
Supplement Date Received by Manufacturer12/29/2023
Initial Report FDA Received Date12/11/2023
Supplement Report FDA Received Date12/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/09/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown